It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-31-2006, 01:02 AM   #1
Veteran
(female)
 
Join Date: Jan 2006
Posts: 367
kelsey1 HB Userkelsey1 HB User
Help !trouble With Urinating At Night

hi all,
i have an over active bladder i wake up at least 3 times at night every night.i am on detrol la it doesn't help much i have just pretty much accepted this . But over the last 3-4 days i have woke up to pee just as i do every night but i am having alot of trouble starting the flow and keep any kind of flow i am only emptying some of my bladder and i still feel like i need to pee but i can't so i fall back to sleep for maybe 45 mins-1 hour as try all over again. This happens all night however the wierd thing is that it only happens at night after i wake up for 20-30 mins it back to normal i can empty my bladder and i have a good flow. i am on many meds,but the only change in meds that i have had is increase in narcos from 6 a day to 8 a day.I am also on nontriptyline,robaxin,zantac,reglan,sero quel,but this is the same as i have been on for awhile now except the increase in narcos. Has this happened to anyone else? why is this only happening at night? please help i am a little worried.kelsey

 
Old 05-31-2006, 04:56 AM   #2
Senior Veteran
(male)
 
Join Date: Jun 2003
Posts: 3,465
Shoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB UserShoreline HB User
Re: Help !trouble With Urinating At Night

Urinary retention is a common side effect with opiates and some of the benzo's. It can also be so severe that it becomes dose limiting and the retention can lead to UA infection from not completely emptying the bladder.There are a few other meds to try aside from daytrol that dialate the urethra. It may be a side effect that deminishes or it may continue to be a problem and limit the dose of opiates you can take. I've also met folks over the years that have to straight cath at home just to empty their bladder. It can become a very serious problem and you may have to change to a different class of opiates that hopefully won't efffect you this way .

Good luck, Dave

 
Sponsors Lightbulb
   
Old 05-31-2006, 11:09 AM   #3
Senior Veteran
(female)
 
Join Date: Oct 2005
Posts: 1,569
tina76 HB User
Re: Help !trouble With Urinating At Night

I know that when I first started with methadone that urine hesitancy was a major side effect for me. It took a lot of adusting to be able to relax and let it flow, so to speak.... But eventually it died down for me and I only notice it here and there now. But I did hear, as Shoreline posted, that this problem can lead to getting urinary tract infections. So if you are having this problem a lot I would definitely approach your doctor about it. You may need to do some adjusting with your medications. Since it seems that you are having this problem mostly at night, it may be as easy as chaging the time of day as to when you are taking some of your meds? But it could be possible too that you are already at the start of a UTI. Is it burning at all when you are actually going? I know that the first sign of my getting one is the constant feeling of having to go, and then only being ablee to get a couple of drops out when I do and then immediataly after feeling as though I STILL have to go. The pain and burning don't normally come until I am way into the infection for me. So you may want to get checked out. UTI's are not fun as I'm sure everyone knows. Let us know what happens! I hope your body is just adjusting to the change you had in your meds and that it will all clear up for you soon. Good luck!

Tina

 
Old 06-02-2006, 05:24 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Help !trouble With Urinating At Night

was this just a sudden type of onset thing or did you have any sort of issue with this before the med change?the fact that this appears to be a positional thing could possibly indicate a new change in your actual condition?what IS you actual Dx and any places along the spine that are causing you problems?do you have any,and I mean any,sort of urinary issues at all what so ever during the day?even something that would be considered no big deal type of symptom,but it has some sort of a connection with the bladder?have you noticed any sort of even smaller type of changes with your normal condition?any changes in your bowels?marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 06-02-2006, 05:39 AM   #5
Veteran
(female)
 
Join Date: Jan 2006
Posts: 367
kelsey1 HB Userkelsey1 HB User
Re: Help !trouble With Urinating At Night

yes,i do have to pee alot all day and i have for a long time ,at night and during the day.I have notice the flow was a little slow even (for about a week) before the big issue with it being real slow(over the last couple of day).I have been also very contsipated(sp?) i just thought that was to be expected with increase in pain meds. My dx is cervical spinal stenosis c2-c6 and i also have ddd many bones spurs that are indenting my spinal cord at c3-c6 ,many bulding discs thanks for you input kelsey1(please let me know what you think) kelsey1

 
Old 06-02-2006, 07:03 AM   #6
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Help !trouble With Urinating At Night

i am wondering really,if there has been some sort of a specific change or a 'shift" in the way the discs could be possibly compressing your spinal nerves but only really badly when lying down.since you already were having some sort of actual affectation prior to this newest nightly and some daily?changes.I would really seriously bring this up to your doc.any sudden changes to your urinary or bowel habits could just indicate a compromise or compression on spinal nerves,that in your particular case,may just become more apparent as the position changes and there is more pressure or constriction of a particular nerve.does that make any sort of sense??

i know from experience and listening to other people who have spinal issues,that we are all being constantly asked if there are any changes in urinary or bowel habits?i just think that at the very least,you need to be re evaluated by your NS as soon as possible to check for any other more subtle types of neuro changes that he would be able to pick up during a neuro eval that you may not have even noticed yourself.better safe than sorry when dealing with things of a spinal nature.i would give him a call today.let me know what you find out.good luck,hopefully this may actually only be some sort of a bladder infection or UTI or something,those conditions could affect the urinary changes you are having as well.just an FYI.Marcia
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.

 
Old 06-14-2006, 04:25 PM   #7
Veteran
(female)
 
Join Date: Jan 2006
Posts: 367
kelsey1 HB Userkelsey1 HB User
Re: Help !trouble With Urinating At Night

hi all
i just wanted to let you guys know ,i called my dr and since i was already having some urinary problems they sent me to urologist(sp?) i have an appt for 6/27/06 .I am still having this problem just at night. Hopefully it nothing too seroius.I am a little scared ,I hope its not a tumor or somthing I will let you guys know.Thanks again for all your help.I LOVE THIS BOARD!!!!!!!! Kelsey

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
CONFUSED with THYROID readings?? I need help? meds do nto seem to be working? bluetou Thyroid Disorders 17 05-12-2011 07:18 PM
Help...child with recurrent abdominal pain. caltripp Children's Health 10 04-04-2011 09:51 PM
Help me! NailObsessed Nail Problems 2 09-22-2010 01:03 PM
Help I am at the end of my rope... tinabean34 Pain Management 4 07-01-2010 11:55 AM
In desperate need of help. Just stopped my diet. asjdwf021 Weight Loss 8 06-21-2010 07:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!